Alert archive / Oregon / High Wind Warnings in 2022

High Wind Warning 4, NWS Medford, OR

April 2, 2022Modoc County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this high wind warning at Apr 2, 2022, 1:43 PM PDT for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at Apr 4, 2022, 2:00 AM PDT. It was in force for 21 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2022, 1:43 PM PDT (20:43 UTC)
In effect from
Apr 4, 2022, 2:00 AM PDT
Expired
Apr 4, 2022, 11:00 PM PDT
In force
21 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:45 PM PDTNON-TSTM WND GST 614 N Cedarville, CAMESONET STATION CEDC 3.8 N CEDARVILLE (AGRIMET).
Apr 4, 1:39 PM PDTNON-TSTM WND GST 493 Ese Lake City, CAMESONET STATION SSYC1 SURPRISE VALLEY.
Apr 4, 6:35 PM PDTNON-TSTM WND GST 531 Nnw Fort Bidwell, CAMESONET STATION DW0735 FORT BIDWELL.
Apr 4, 6:47 PM PDTHEAVY RAIN 0.5Wsw Silver Lake, OR24 HOUR TOTAL ENDING AT 630 PM PDT. ALSO REPORTED 40-45 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS76 KMFR 022043
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
143 PM PDT Sat Apr 2 2022

CAZ085-ORZ030-031-032100-
/O.UPG.KMFR.HW.A.0003.220404T0900Z-220405T0300Z/
/O.NEW.KMFR.WI.Y.0008.220404T1200Z-220405T0600Z/
/O.NEW.KMFR.HW.W.0004.220404T0900Z-220405T0600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
143 PM PDT Sat Apr 2 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph
  with gusts up to 65 mph expected. For the Wind Advisory,
  southwest winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...For the High Wind Warning, Christmas Valley and Highway
  31 near Summer Lake, much of the high terrain in Lake County,
  and the Warner Mountains including Highway 299 at Cedar Pass in
  Modoc County. For the Wind Advisory, Lakeview and most lower 
  elevation locations in Lake County. 

* WHEN...For the High Wind Warning, from 2 AM to 11 PM PDT 
  Monday. For the Wind Advisory, from 5 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds in the Warning area could blow down
  trees and power lines. Power outages are possible in the Warning
  area. Travel will be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Blowing dust is possible downwind, or east
  of dry lakebeds. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ084-ORZ029-032100-
/O.NEW.KMFR.WI.Y.0008.220404T1200Z-220405T0600Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell and Tulelake
143 PM PDT Sat Apr 2 2022

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Tulelake and most areas just east of Klamath Falls in
  Klamath County. 

* WHEN...From 5 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
712 
WWUS76 KMFR 032058
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
158 PM PDT Sun Apr 3 2022

CAZ085-ORZ030-031-041300-
/O.CON.KMFR.HW.W.0004.220404T0900Z-220405T0600Z/
/O.CON.KMFR.WI.Y.0008.220404T1200Z-220405T0600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
158 PM PDT Sun Apr 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT
MONDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT
MONDAY...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, 
  southwest winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...For the High Wind Warning, Christmas Valley and 
  Highway 31 near Summer Lake, much of the high terrain in Lake 
  County, and the Warner Mountains including Highway 299 at 
  Cedar Pass in Modoc County. For the Wind Advisory, Lakeview 
  and most lower elevation locations in Lake County.

* WHEN...For the High Wind Warning, from 2 AM to 11 PM PDT 
  Monday. For the Wind Advisory, from 5 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds in the Warning area could blow down 
  trees and power lines. Power outages are possible in the 
  Warning area. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is possible downwind, or 
  east of dry lakebeds.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ023>025-041300-
/O.EXB.KMFR.WI.Y.0008.220404T0800Z-220404T1600Z/
Central Douglas County-Eastern Curry County and Josephine County-
Eastern Douglas County Foothills-
158 PM PDT Sun Apr 3 2022

...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT MONDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Generally the higher terrain of Douglas, Josephine, and
  Eastern Curry Counties, including Sexton Pass on Interstate 5
  and foothills. 

* WHEN...From 1 AM to 9 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected in the high
  terrain, but occasional gusty winds are possible the Umpqua and
  Illinois Valleys.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ084-ORZ029-041300-
/O.CON.KMFR.WI.Y.0008.220404T1200Z-220405T0600Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell, Tulelake, Altamont, Olene, 
and Klamath Falls
158 PM PDT Sun Apr 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Tulelake, Klamath Falls and some areas east of Klamath 
  Falls in Klamath County including portions of Highway 140.

* WHEN...From 5 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
400 
WWUS76 KMFR 041242
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
542 AM PDT Mon Apr 4 2022

CAZ085-ORZ030-031-042100-
/O.CON.KMFR.HW.W.0004.000000T0000Z-220405T0600Z/
/O.CON.KMFR.WI.Y.0008.000000T0000Z-220405T0600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
542 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, 
  southwest winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...For the High Wind Warning, Christmas Valley and 
  Highway 31 near Summer Lake, much of the high terrain in Lake 
  County, and the Warner Mountains including Highway 299 at 
  Cedar Pass in Modoc County. For the Wind Advisory, Lakeview 
  and most lower elevation locations in Lake County.

* WHEN...For the High Wind Warning, from 2 AM to 11 PM PDT 
  Monday. For the Wind Advisory, from 5 AM to 11 PM PDT Monday.

* IMPACTS...Damaging winds in the Warning area could blow down 
  trees and power lines. Power outages are possible in the 
  Warning area. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is possible downwind, or 
  east of dry lake beds.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ084-ORZ029-042100-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-220405T0600Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell, Tulelake, Altamont, Olene, 
and Klamath Falls
542 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Tulelake, Klamath Falls and some areas east of Klamath 
  Falls in Klamath County including portions of Highway 140.

* WHEN...From 5 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ023>025-041600-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-220404T1600Z/
Central Douglas County-Eastern Curry County and Josephine County-
Eastern Douglas County Foothills-
542 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  45 mph expected.

* WHERE...Generally the higher terrain of Douglas, Josephine, 
  and Eastern Curry Counties, including Sexton Pass on 
  Interstate 5 and foothills.

* WHEN...From 1 AM to 9 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel will be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected in the high 
  terrain, but occasional gusty winds are possible the Umpqua 
  and Illinois Valleys.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
304 
WWUS76 KMFR 041551
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
851 AM PDT Mon Apr 4 2022

ORZ023>025-041700-
/O.EXP.KMFR.WI.Y.0008.000000T0000Z-220404T1600Z/
Central Douglas County-Eastern Curry County and Josephine County-
Eastern Douglas County Foothills-
851 AM PDT Mon Apr 4 2022

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

The front causing the gusty winds has moved east of the area and
winds have peaked for this event. Therefore the wind advisory will
be allowed to expire at 9 AM PDT. 

$$

CAZ085-ORZ030-031-050600-
/O.CON.KMFR.HW.W.0004.000000T0000Z-220405T0600Z/
/O.CON.KMFR.WI.Y.0008.000000T0000Z-220405T0600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
851 AM PDT Mon Apr 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, 
  southwest winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...For the High Wind Warning, Christmas Valley and 
  Highway 31 near Summer Lake, much of the high terrain in Lake 
  County, and the Warner Mountains including Highway 299 at 
  Cedar Pass in Modoc County. For the Wind Advisory, Lakeview 
  and most lower elevation locations in Lake County.

* WHEN...For the High Wind Warning, until 11 PM PDT Monday. For
  the Wind Advisory, until 11 PM PDT Monday.

* IMPACTS...Damaging winds in the Warning area could blow down 
  trees and power lines. Power outages are possible in the 
  Warning area. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is possible downwind, or 
  east of dry lake beds.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ084-ORZ029-050600-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-220405T0600Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell, Tulelake, Altamont, Olene, 
and Klamath Falls
851 AM PDT Mon Apr 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Tulelake, Klamath Falls and some areas east of Klamath 
  Falls in Klamath County including portions of Highway 140.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
919 
WWUS76 KMFR 050559
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1059 PM PDT Mon Apr 4 2022

CAZ085-ORZ030-031-050700-
/O.EXP.KMFR.HW.W.0004.000000T0000Z-220405T0600Z/
/O.EXP.KMFR.WI.Y.0008.000000T0000Z-220405T0600Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
1059 PM PDT Mon Apr 4 2022

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds will continue to diminish tonight.

$$

CAZ084-ORZ029-050700-
/O.EXP.KMFR.WI.Y.0008.000000T0000Z-220405T0600Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell, Tulelake, Altamont, Olene, 
and Klamath Falls
1059 PM PDT Mon Apr 4 2022

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds will continue to diminish tonight.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 2, 11:00 AM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 2, 11:00 AM PDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1100 AM PDT Sat Apr 2 2022

Updated Aviation discussion.

.AVIATION...02/18Z TAFs...A few cumulus buildups will drift around
the west side today, but conditions are already VFR at all terminals
and it is expected to stay that way today. Tonight, LIFR stratus and
fog is likely redevelop along the coast with VFR continuing inland.
Relatively light diurnal winds (mainly NW-W during the day and
VRB at night) will continue through the TAF period. -Wright

&&

.PREV DISCUSSION... /Issued 842 AM PDT Sat Apr 2 2022/

DISCUSSION...Satellite imagery depicts mostly sunny skies across
the forecast area. Looking further out, a significant storm
system is pushing through the Northeast Pacific waters. It will
take a few days for the storm to arrive, and before it does, today
will be warm again (high temperatures 5 degrees above normal) and
mostly sunny. Clouds and winds will increase on Sunday, and
beneficial rain will arrive Sunday evening and overnight. Gusty
winds and mountain snow will be the main weather hazards that
we're communicating with this storm system, and we'll continue to
look at that today. Please see the previous discussion below for
more details on the upcoming wet weather and subsequent warm up.
Keene

MARINE...Updated 830 AM PDT Saturday 2 April 2022...Gusty north
winds will develop south of Cape Blanco later today, with lighter
north winds prevailing over the rest of the waters. Conditions
will improve tonight, then winds switch to southerly on Sunday and
increase throughout the day, particularly in the northern waters.
Gale force winds are possible Sunday night as winds continue to
increase. If gales do occur, they should be north of Cape Blanco
and around 3 to 30 nm from shore. Confidence in gale force gusts
along the front is around 60%. Outside of the potential area of
gales, winds will be hazardous to smaller crafts. In addition, a
rather large long period northwest swell will build into the
waters beginning Sunday night and persist through Tuesday night.

FIRE WEATHER...Updated at 345 AM PDT Saturday, April 2nd,
2022... We have begun issuing 7 Day NFDRS forecasts for 2022. Also
of note, we're expecting breezy to windy conditions across the
forecast area, strongest across the mountains and east of the
Cascades, on Monday. Winds are likely to be strongest in the
afternoon and evening hours. While much of the forecast area is
likely to receive wetting rainfall Sunday night through Tuesday
morning, some areas east of the Cascades are likely to receive
little to no rainfall. ~BTL

PREV DISCUSSION... /Issued 510 AM PDT Sat Apr 2 2022/

DISCUSSION...
Some light rain has been reported overnight along and near the
coast and into the Umpqua Basin. Light snow has been reported in
the Oregon Cascades north of Highway 140. Measurable water amounts
have been under a tenth of an inch. This precipitation was
associated with a mid-level trough that moved through behind a
weak lower level cold front that pushed through this past
afternoon and evening. Aside from a few flurries or sprinkles of
rain early this morning in upslope NW flow along and near hills
and mountain slopes, we're expecting dry weather the remainder of
the day today. In fact, KMAX is currently indicating no
precipitation returns at this time.

Clouds will continue to be on decrease today resulting in mostly
sunny skies this afternoon and evening. Daytime highs will be
close to what they were on Friday.

Then, tonight into Sunday, a strong, zonally oriented jet stream
will begin to push a leading shortwave trough into and then across
the area. Clouds and southwest winds will begin to increase.

A High Wind Watch has been issued for much of the east side,
including most of Lake County and the nearby higher terrain, valid
from 2AM PDT Sunday night through 8PM PDT Monday evening. Wind
there is expected to gust 55 to 65 mph. It will also be generally
breezy (gust 15 to 25 mph) west of the Cascades Monday afternoon
and evening, and windy across the mountains and the remainder of
the east side, with gusts 25 to 35 mph and higher. It's likely
that we'll end up with some wind advisories for many areas east of
the Cascades, in addition to the High Wind Watch that may become
a warning, for Monday.

As for precipitation, the window for that is generally Sunday
night through Tuesday morning. Expected water amounts in the
Cascades north of Highway 140 and along and near the coast range
are likely to be in the 1-2 inch range. Models have also trended a
bit wetter for NW California from the Marble Mountains and
Siskiyous westward, where amounts of a half inch to an inch of
water are generally expected. Amounts will be lighter in the
interior west side valleys not already mentioned, mostly in the
0.20-0.70" range. From the Shasta Valley and southeast of Klamath
Falls, water amounts are most likely to be a tenth of an inch or
less.

As for snowfall, elevations above 4.5kft to 5.5kft north of
Highway 140 are likely to see moderate to heavy snowfall Sunday
night into Monday morning, with 5 to 14 inches of new snow
expected. We're likely to need a Winter Weather Advisory for that
area. South and east of there, amounts are expected to be 4 inches
or less.

Cool weather will then follow the early week precipitation and
wind. Lows Tuesday and Wednesday mornings will be supportive of
frost and freeze in the Grants Pass and Medford areas Wednesday
morning.

A rapid warm-up will then ensue for Wednesday afternoon through
Thursday. Easterly winds during that time period will dry the air
mass and result in some downslope warming for many areas. Highs
Thursday are likely to be about 20 degrees above normal for some
west side valley locations such as Medford, which is expected to
be 84F. This will put us about 5 degrees short of record highs for
Thursday that were broken in 2016.

Ensembles continue to indicate an anomalously cold trough of low
pressure then moving in sometime next weekend resulting in colder
than normal and wet conditions for most or all of the area. While
details are still to be worked out, it looks like snow levels are
likely to come down into the 2kft to 4kft foot range with periods
of stratiform precipitation followed by convective showers from
that cold trough. ~BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from late Sunday night through Monday evening
     for ORZ030-031.

CA...High Wind Watch from late Sunday night through Monday evening
     for CAZ085.

Pacific Coastal Waters...
     Small Craft Advisory from 5 PM Sunday to 5 PM PDT Monday for
     PZZ350-356-376.
     Gale Watch from Sunday afternoon through late Sunday night for
     PZZ350-370.
     Small Craft Advisory from 11 AM Sunday to 5 PM PDT Monday for
     PZZ370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:18 AM PDTHigh Wind WatchMFRModoc11 hr
Apr 2, 1:43 PM PDTWind AdvisoryMFRModoc, Siskiyou57 hr
Apr 2, 2:53 AM PDTGale WatchMFR24 hr
Apr 2, 2:03 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath46 hr
Apr 2, 2:27 PM PDTSmall Craft AdvisoryMFR12 hr

Nearby

High Wind Warnings in Oregon, 2022High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.